[Skip to Content]
[Skip to Content Landing]
Article
October 1934

OCULAR LESIONS RESULTING FROM THALLIUM ACETATE POISONING AS DETERMINED BY EXPERIMENTAL RESEARCH

Arch Ophthalmol. 1934;12(4):547-561. doi:10.1001/archopht.1934.00830170085010
Abstract

During the past few years there have been frequent references in medical publications to cases of thallium poisoning. Among these are reports submitted by ophthalmologists, who showed by various clinical methods that the visual disturbances caused by thallium intoxication were due to inflammation of the optic nerve. In some instances there was early evidence of involvement of the optic nerve; in others, the visual apparatus was affected rather late in the course of the intoxication; in a few cases there were no visual symptoms. Writers are agreed that large doses of thallium are harmful to the optic nerve ; moreover, they are of the opinion that visual symptoms may result from repeated smaller doses. On account of the slow elimination of thallium by the excretory organs of the body, it is assumed that toxic effects often occur as the result of accumulation.

My interest in the question of the extent

First Page Preview View Large
First page PDF preview
First page PDF preview
×